MASSIVE hemorrhage from an unknown source in the gastrointestinal tract remains one of the most perplexing problems in surgery. Lacking a history of preexisting ulcer or gastritis, negative physical findings, a questionable roentgenogram, the following case report illustrates such a problem with a most unusual lesion as the bleeding source.
J. P., a 49-year-old white man, was admitted to Faith Hospital on April 25, 1953, with a complaint of tarry stools of five days' duration. The black stools had increased in frequency and volume in the 48 hours prior to admission. Except for the gradual progressive weakness, there were no associated symptoms.
There was nothing in the past history suggestive of gastrointestinal disease. However, for the past two years this patient had been under medical care for hypertension and episodes of auricular fibrillation.
During this time he had received various drugs including phenobarbital, veratrum viride (Vertavis), mannitol hexanitrate (Nitranitol), alkavervir
CASSEL MA, GUCCIONE JB. SUBMUCOUS LIPOMA OF STOMACH: Case Report and Review of the Literature. AMA Arch Surg. 1955;70(4):598–601. doi:10.1001/archsurg.1955.01270100124020
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: